Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 19, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Mar 29, 2021, 3:39 PM HST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2021, 3:39 PM HST (01:39 UTC)
- Expired
- Mar 30, 2021, 3:30 AM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
674 WHHW70 PHFO 300139 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 339 PM HST Mon Mar 29 2021 PHZ121-123-124-301445- /O.NEW.PHFO.SC.Y.0019.210330T0139Z-210331T0400Z/ Alenuihaha Channel-Big Island Leeward Waters- Big Island Southeast Waters- 339 PM HST Mon Mar 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...East winds 10 to 25 kt with gusts up to 30 kt. * WHERE...Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
1 follow-up statement
580 WHHW70 PHFO 301330 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 330 AM HST Tue Mar 30 2021 PHZ121-123-124-301430- /O.CAN.PHFO.SC.Y.0019.000000T0000Z-210331T0400Z/ Alenuihaha Channel-Big Island Leeward Waters- Big Island Southeast Waters- 330 AM HST Tue Mar 30 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Trade wind speeds have decreased below Small Craft Advisory threholds. $$ RCB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 9:44 AM HST, 5 hours 55 minutes earlier.
Area forecast discussion, Mar 29, 9:44 AM HST, 5 hours 55 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 944 AM HST Mon Mar 29 2021 .SYNOPSIS... A weakened high pressure ridge north of the islands will produce light to moderate trade winds with local scale day time sea breezes developing over terrain sheltered areas through Tuesday. Trade winds will strengthen from Wednesday onward, becoming breezy by the weekend. A developing upper level low over the region today will enhance shower activity a bit into the overnight hours. Otherwise shower activity for the rest of the week will favor windward and mountain areas, mainly in the overnight to early morning hours. && .DISCUSSION... The upper trough west of Kauai has brought on an unstable weather airmass to 50th State. Persistent morning showers over the windward and mountain areas of Kauai have resulted in a flash flood warning to the north side of the Garden Isle. Elsewhere, dense mid and high clouds have edge eastward with partial clearing over the central islands. The Big Island summits remain socked in with ice and snow, where there is a Winter Weather Advisory through this afternoon. A Wind Advisory remains in effect for the summits as well due to the erratic, sometimes very strong winds. At the surface, the trade winds are down, blowing in the light to moderate range. Models have eased by to a low level east to east-southeast flow through Tuesday. Under this prevailing wind regime, a hybrid mix of easterly winds and land/night breezes is expected through Tuesday. The easterly winds will be strong enough to drive showers into the windward and mountain areas. The interior and lee areas of most of the islands but in particular Kauai, Oahu, and Lanai, will have sea breezes during the day and a land breeze at night. Looking ahead into this afternoon, the threat of locally heavy rains will persist across Kauai through this afternoon. The layered clouds over the eastern part of the island chain will continue to thin out. As it does, the islands will be exposed to day time heating, that can result in some afternoon showers, particularly Oahu and the lee side and higher elevations of the Big Island. With thinner mid and high clouds area-wide Tuesday, afternoon convection under a unstable air mass will maintain showery conditions over the interior and lee areas of primarily Kauai, Oahu, and the lee side of the Big Island. Wednesday through Friday...The low pressure area will weaken as the high pressure ridge builds in north of the region causing trade wind speeds to gradually increase through Friday. Typical passing trade wind showers remain in the forecast favoring windward and mountain areas. Shower coverage will trend higher over these areas in the overnight to early morning hours. Saturday and Sunday...Breezy trade winds will return as the high pressure ridge builds in north of the state. A stronger high pressure ridge will keep a stronger trade wind inversion over the state on Saturday, limiting shower activity. Low trade wind inversion heights and breezy trade winds may reach the Wind Advisory range for some of our wind favored terrain areas on Sunday. && .AVIATION... Trade winds will ease to light to moderate levels through Tuesday, resulting in localized sea and land breezes developing in more sheltered areas. Showers will favor windward and mauka areas this morning, with showers also forming in leeward areas this afternoon. MVFR conditions will be possible in heavier precipitation. AIRMET Sierra remains in effect for mountain obscuration across windward sections of Kauai, Molokai, Maui and Big Island. AIRMET Tango remains in effect for moderate low level turbulence over and downwind of the terrain of all islands. This AIRMET will likely be cancelled by this afternoon. AIRMET Zulu continues to mention light icing due to layered mid and high clouds. && .MARINE... A trough developing into a closed low northwest of the islands will weaken trades today and Tuesday, and the Small Craft Advisory has been cancelled. However, as a high strengthens to our north Wednesday through the weekend, trades will increase again to fresh to locally strong. The latest northwest swell is declining this morning. A couple of very small surf days are in store for north and west shores today and Tuesday. A couple of mid week small north and west-northwest swells will generate small surf along north and west facing shores Wednesday and Thursday. Expect very small north and west shore surf Friday with nearly flat conditions continuing this weekend. As trades ease up over and upstream of the islands, east facing shore surf will slowly lower through Wednesday. Eastern shore surf will slowly trend upward late in the week but flatten out and stay under advisory threshold through Saturday. Surf along southern shores will continue to run near or slightly above seasonal normals over the next few days. && HFO WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 PM HST this evening for Big Island Summits. Wind Advisory until 6 PM HST this evening for Big Island Summits. && H Lau/Kinel/Powell
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 4:15 PM HST | Areal Flood Advisory | HFO | Kauai | 3 hr |
| Mar 29, 4:56 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 30, 9:05 AM HST | Flash Flood Watch | HFO | Kauai | 6 hr |
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.